MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.An investigation into the case logs provided revealed that a registration shift was the cause of the misplaced implant.Registration shifts can cause a loss of navigational integrity and can lead to the misplacement of implants.The user must verify the intra-operative registration before proceeding with navigation.The user acknowledges that they will perform an anatomical landmark check with each new instrument or level to ensure navigational integrity before proceeding with navigation.Ultimately, the user opted to re-register and replace the misplaced implant intraoperatively with navigation and no adverse effect to the patient was reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.
 
Event or Problem Description
It was reported that at an excelsius gps surgery, we had a misplaced screw.It was e3d intra-op, mis, creo mis implants.There was a kyphoplasty done before the spin at l1.Then the screws planned for t12 and l2.There was a spin done after kyphoplasty.The screws planned with the surgeon and the end effector brought in.We went: high speed burr, pilot drill, tap, screw.The first screw did not give us a green check mark.The surgeon decided to check the screw via fluoro and found that it was placed outside of the pedicle.The screw was removed and replaced in an appropriate position in pedicle after a second spin.The neuromonitoring did not detect any rise in numbers from the screw.The patient was said to be in standard recovery from surgery.A re-spin was done and all four screws were placed accurately and confirmed via fluoro.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24765412
Report Number3004142400-2026-00058
Device Sequence Number18717014
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0363
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown